MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK¿MALE EXTERNAL CATHETERS; PUREWICK MALE CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK¿MALE EXTERNAL CATHETERS; PUREWICK MALE CATHETER
Catalog Number PWMX30
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer states leaks, strange suction sound.Issue resolved by troubleshoot leaks.Troubleshoot suction, suggested doing the water test and making sure all tubing is secure and in place.Male use--tips on how to make the sealant stick to the skin--make sure skin is dry --trim pubic hair, do not shave as that can cause irritation with the adhesive.Make sure you are not using any lotions or soaps on the area.Leaks-customer describes leaks, trouble shoot directed at uncovering vent hole, placing canister below the level of the bladder and ensuring correct wick/catheter placement.No additional information provided.(prepping and placement tips shared).Per follow up information received on 10feb2026, it was reported caller states husband is currently no longer using the device as his condition is improved.However, we were experiencing suction and noise problems prior to him discontinuing use.It was not leaking.I was unable to hear the noise, but it was disruptive to my husband.I appreciate the trouble shooting video you recently sent and will view that if we start to use the product in the future.
 
Event or Problem Description
It was reported that the customer states leaks, strange suction sound.Issue resolved by troubleshoot leaks.Troubleshoot suction, suggested doing the water test and making sure all tubing is secure and in place.Male use.Tips on how to make the sealant stick to the skin.Make sure skin is dry.Trim pubic hair.Do not shave as that can cause irritation with the adhesive.Make sure you are not using any lotions or soaps on the area.Leaks.Customer describes leaks, trouble shoot directed at uncovering vent hole, placing canister below the level of the bladder and ensuring correct wick/catheter placement.No additional information provided.(prepping and placement tips shared).Per follow up information received on 10feb2026, it was reported caller states husband is currently no longer using the device as his condition is improved.However, we were experiencing suction and noise problems prior to him discontinuing use.It was not leaking.I was unable to hear the noise, but it was disruptive to my husband.I appreciate the trouble shooting video you recently sent and will view that if we start to use the product in the future.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: purewick urine collection system setup.1.Please consult the purewick urine collection system instructions for use as needed.Confirm the purewick urine collection system, collection canister, and tubing are set up correctly.Turn the unit on, using the on and off switch.Note: ensure all connections are air-tight and check for possible cracks, leaks, kinks, or blockages.2.Securely connect the drainage fitting of the purewick male external catheter to the open end of the collector tubing on the purewick urine collection system.Placement of purewick male external catheter.3.Trim or clip the pubic hair to ensure the product securely adheres to the skin.Check the skin and do not use if there is irritation or breakdown.Clean the penis and the skin around the base of the penis with soap and water or soap and water wipes.Dry skin prior to positioning the device.Note: moisture or soap residue on skin will weaken the adhesive.4.Position the device, aligning drainage fitting towards the feet of the user.Slide the opening of the device over the penis until close to, but not touching, the skin around the base of the penis.Center penis within the opening.Do not place scrotum inside the device.Remove the bottom adhesive peel off and press the device against the skin below the base of the penis.Remove the top adhesive peel off and press the device against the skin above the base of the penis.Ensure device has fully adhered around the base of the penis by pressing down on the adhesive.Removal of purewick male external catheter.5.Gently lift the top edge of the adhesive base off the skin.In a slow, downward peeling motion, remove the device.If necessary, use a warm, wet cloth or pad to help loosen adhesive.Warning: to avoid potential skin injury, never pull the device directly away from the user.Always peel in the direction from head to foot.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state, and federal laws and regulations.When to replace purewick male external catheter 6.Replace the device at least every 24 hours or if soiled with feces, blood, or semen.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK¿MALE EXTERNAL CATHETERS
Common Device Name
PUREWICK MALE CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24406874
Report Number1018233-2026-01081
Device Sequence Number13290356
Product Code NZU
UDI-Device Identifier00801741226465
UDI-Public(01)00801741226465
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWMX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale